What is considered a "safe" dosage amount & time for taking prednisone or prednislone (steroids) w/o damage?

Prednisone & prednisolone (steroids) are only way for me to get pain relief w/o opiates. I travel a lot & change doctors & emergency rooms because some doctors are reluctant to even consider steroids RX.
Is there a guideline/timeline that is considered "safe" for steroid therapy ?
My alternatives (that I’m aware of ) are vicodin, or percoset, or sitting in a chair.
Indomethecin & colchicine are no more than candy to me & offer minimal relief if any.
Of course, docs are also reluctant to RX opiates as well.

9 Responses to “What is considered a "safe" dosage amount & time for taking prednisone or prednislone (steroids) w/o damage?”

  • countboobette says:

    Get off the steroids, and find the RIGHT doctor for you, before it is too late!!!

  • mlgable says:

    Steroids are never safe and cause your bones to get brittle. In the end you will wind up needing your joints replaced long before the average person would. You need to consult a pain management doctor and have them work out a pain routine for you that works. Pain management docs do nothing but treat pain. Ask for a referral or look one up in the yellow pages and make an appointment with one ASAP. They will help you figure out a treatment plan that works for you.

  • Sowhat says:

    Go see a chiropractor before the drugs kill you. If that doesn’t work then have at them.

    There is no SAFE timeline. No drug is SAFE. Non, nada, not a one.

    This doesnt mean Im antidrug. Just letting you know the facts. None are safe.

    Over 500 die from aspirin use every year just in the USA and thats only reported deaths due to its use.

  • Allison E says:

    I have Crohn’s and as such, doctor’s have put me on high doses of Prednisone for extended periods of time. Just like any other form of steroid, extended periods of use up the % of chances of side effects. I strongly suggest having ONE doctor that is familiar with your case and if you are on the road, have your medical history with you at all times, with whatever recomondation said doctor has given you.
    I was taking up to 27 pills a day for my Crohn’s, I understand being in pain with no relief on the horizon but I now REFUSE to take Prednisone because of all the side effects that I had.
    What did I get? Moon face, trunk enlargement, SEVERE mood swings, water retention, and probably the most annoying, aches/pains in my joints.

  • susandorey says:

    Hi Arther itis,

    No one really knows what amount of Prednisone is safe.

    Years ago I believed my doctor when he said it was safe to get 7 shots of prednizone in a year.

    Because these shots were the only thing that gave me relief I would go for a shot when I couldn’t mentally handle the pain for another day, and it was great, 30 days of pain free living.

    HOWEVER, I stayed within his "safe" limit and still suffered terrible side effects. Within just one year my hips would not swing, or rotate as they should when walking. This was because of the cortizone.

    I got off the shots completely, found a natural way to bring my body back to a pain free state (well mostly pain free) and thankfully by forcing myself to get on my horse daily and go walking my hips began to move again over time.

    I’m not sure what type of Arthritis you suffer from, but I invite you to read the website I have posted, http://www.LivingWithRheumatoidArthritis.com you may find that some of the things I’ve learned could help you.

    Anything is better than allowing ourselves to be dependent on this harsh medications that cause side effects that no one should have to live with.

  • Julie B says:

    Have you ever tried a pain clinic. Prednisone use is very dangerous to you after being used for a long period of time. You need to see a Physician to answer your question. If you live in Chronic Pain Pain Clinics are very good @ assisting you in living a normal life. It sure has done wonders for me with my chronic pain issues. The Pain Clinic also offers other devices (tens units, etc) to help you with ur pain issues. Good luck and take care.

  • glf012671 says:

    prednisone is used for pain control, but doctors also use it for severe breathing problems also. i would recommend letting whatever doctor you see know that you have had a recent course of steriods and see what they say. Sounds like a pain management doctor would be the best way for you to get your pain under control. Go to webmd.com look up prednisone it will tell you how long they can be used and what side effects they have

  • cathy_bechtel@sbcglobal.net says:

    predisone you can only get 3 to 4 injections, then it eats the bone. to bad it works.

  • Dani says:

    Prednizone can have alot of terrible side effect long term. my mother who has Crohn’s called it a wicked drug, that she will never take again.
    may i suggest looking into Remicade infusions, they help alot of people with rheumatoid arthritis, as well as Crohn’s and have lesser side effects.
    good luck

Leave a Reply

CommentLuv badge
***Alicia Gorrell Reiki Master***
What is Reiki Relaxation – ABC
2
qrcode
Energy In Life Resources
Powered by Yahoo! Answers
SEO Powered by Platinum SEO from Techblissonline